Arizona, 2005Damaging Wind in Arizona, August 5, 2005
August 5, 2005 · NWS PSR · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $6,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before the first event at Aug 5, 9:10 AM MST, 5 hours 8 minutes earlier.
Area forecast discussion, Aug 5, 9:10 AM MST, 5 hours 8 minutes before
AZZ020>028-CAZ030>033-060000-
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
910 AM MST FRI AUG 5 2005
.SYNOPSIS...
RELATIVE HUMIDITY REMAINS HIGH TOADY WITH PLENTY OF SUNSHINE TO
HEAT UP THE DESERTS. ABUNDANT MONSOON MOISTURE ACROSS THE SOUTHWEST
WILL CONTINUE THE THREAT FOR MAINLY LATE AFTERNOON AND EVENING
SHOWERS AND THUNDERSTORMS THROUGH NEXT WEEK.
&&
.DISCUSSION...
LARGE HIGH OVER NORTHERN NEW MEXICO EXTENDS A PRONOUNCED WEST TO
EAST RIDGE...FM NRN AZ TO OKLAHOMA. A TROPICAL LOW/EASTERLY WAVE
FEATURE MOVING WESTWARD ACRS NRN OLD MEXICO-SOUTHERN AZ TODAY. MID
LVL SOUTHEASTERLY DIFLUENT FLOW THIS AFTERNOON AND TONIGHT ACROSS
S CNTRAL AZ TO THE LWR CO RIVER. 12Z PSR SOUNDING IS LOADED WITH A
MIXED OUT MW OF ABOUT 10.0...PW OF 1.59...AND A CAPE OF 1350 J/KG.
SPC MESOSCALE ANAL HAS SRN AZ AS ONE OF THE THREE AREAS OF INTEREST
TODAY...WE AGREE.
CVCTV DEBRIS...RESIDUAL MSTR FROM LAST NIGHTS ACTVTY...HAS MOVED W
OF S CNTRL AZ SO SFC HEATING IS UNDERWAY. AFTN MAY STILL BE RATHER
QUIET...HOWEVER THIS EVENING CD BE FAIRLY ACTIVE...ESPECIALLY IF
LARGE OUTFLOWS FROM DISTANT STORMS CAN KICK THE NEAR SFC LYR JUICED
PARCEL UP TO THE LOWERING LFC.
THOUGHTS FROM PREVIOUS DISCUSSION...THE 300/250 MB HIGH CENTER AND
TWO PASSING INVERTED TROFS ACROSS SOUTHERN AZ/NORTHWEST MEXICO
THIS EVENING AND AGAIN SATURDAY EVENING...AND THE ABUNDANT LOWER
TROP MOISTURE...LEADS TO A CHANCE FOR LATE AFTERNOON AND EVENING
SHOWERS/THUNDERSTORMS OVER SOUTH CENTRAL AZ. THESE PASSING INVERTED
TROFS MOVING WEST INTO THE NORTHERN GULF OF CA TODAY AND SATURDAY
SHOULD ALSO CREATE UPPER LEVEL DEFORMATION OR WEAKNESS THAT COULD
SUPPORT TALL CONVECTION OVER PORTIONS OF SOUTHEAST CA AND SOUTHWEST
AZ...MAINLY OVER THE MOUNTAINS...GIVEN THE HIGH THETA-E VALUES.
RATHER HIGH THETA-E VALUES FORECAST INTO NEXT WEEK...WITH A SEVERAL
UPPER LEVEL PERTURBATIONS FORECAST TO MOVE THROUGH FROM TIME TO TIME
...WILL CONTINUE THE THREAT FOR SHOWERS AND THUNDERSTORMS.
PINPOINTING THE EXACT LOCATION FOR THE HIGHEST THUNDERSTORM THREAT
WILL BE ELUSIVE DUE TO OUR INABILITY TO PROJECT WHEN...WHERE...
AND HOW STRONG CONVECTIVE OUTFLOW BOUNDARIES WILL DEVELOP AND MERGE
OVER THE FORECAST AREA.
&&
.AVIATION...
DISCUSSION FOR 18Z TAFS. LATE AFTERNOON AND EVENING TSTM OUTFLOWS
ASSOCD WITH STRONG CONVECTION LIKELY TO SPREAD WWD. MVFR CONDS DUE
TO LOWER VSBYS ASSOCD WITH WINDS PSBLY OVER 40 KTS. MAY ADJUST CIGS
LOWER AS WELL FOR KPHX/KIWA WITH BKN-OVC 4K TO 5K FT INVOF TSTMS.
AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.
&&
.PSR WATCHES/WARNINGS/ADVISORIES...
AZ...NONE.
CA...NONE.
RUNYAN/SIPPLE
NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT
WEATHER.GOV/PHOENIX
Hazardous weather outlook, Aug 5, 6:25 AM MST, 7 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PHOENIX AZ
625 AM MST FRI AUG 5 2005
AZZ020>023-025>028-CAZ031>033-060700-
LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS-
NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-
YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS-
SOUTHWEST MARICOPA COUNTY-
NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
LOWER COLORADO RIVER VALLEY CA-RIVERSIDE COUNTY/EASTERN DESERTS-
IMPERIAL COUNTY-
625 AM PDT FRI AUG 5 2005 /625 AM MST FRI AUG 5 2005/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST AND SOUTH-CENTRAL
ARIZONA AND SOUTHEAST CALIFORNIA...NOT TO INCLUDE THE HIGHER TERRAIN.
.DAY ONE...TODAY AND TONIGHT
A CHANCE FOR MAINLY LATE AFTERNOON AND EVENING THUNDERSTORMS. THE
MAIN THREAT FROM THESE STORMS WILL BE VERY HEAVY RAINFALL WHICH
COULD LEAD TO LOCALIZED FLASH FLOODING. THE STRONGEST STORMS COULD
ALSO PRODUCE WIND GUSTS TO NEAR 50 MPH.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
VERY LITTLE CHANGE IS EXPECTED IN THE WEATHER PATTERN THIS WEEKEND
THROUGH NEXT WEEK. ISOLATED TO SCATTERED THUNDERSTORMS WITH LOCALLY
HEAVY RAIN ARE POSSIBLE JUST ABOUT ANY DAY...WITH FLASH FLOODING
AGAIN THE MAIN THREAT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON AND EVENING.
AZZ024-060700-
SOUTHERN GILA/TONTO NF FOOTHILLS-
625 AM MST FRI AUG 5 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE HIGHER TERRAIN PORTIONS OF
SOUTH-CENTRAL ARIZONA.
.DAY ONE...TODAY AND TONIGHT
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ONCE
AGAIN THIS AFTERNOON AND CONTINUE INTO THIS EVENING. THE MAIN THREAT
FROM THESE STORMS WILL BE VERY HEAVY RAINFALL WHICH COULD LEAD TO
LOCALIZED FLASH FLOODING. THE STRONGEST STORMS COULD ALSO PRODUCE
WIND GUSTS TO NEAR 45 MPH.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
VERY LITTLE CHANGE IS EXPECTED IN THE WEATHER PATTERN THIS WEEKEND
THROUGH NEXT WEEK. ISOLATED TO SCATTERED THUNDERSTORMS WITH LOCALLY
HEAVY RAIN ARE POSSIBLE JUST ABOUT ANY DAY...WITH FLASH FLOODING
AGAIN THE MAIN THREAT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING.
CAZ030-060700-
JOSHUA TREE NATIONAL PARK-
625 AM PDT FRI AUG 5 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR JOSHUA TREE NATIONAL PARK IN
SOUTHEAST CALIFORNIA.
.DAY ONE...TODAY AND TONIGHT
A CHANCE FOR MAINLY LATE AFTERNOON AND EVENING THUNDERSTORMS. THE
MAIN THREAT FROM THESE STORMS WILL BE VERY HEAVY RAINFALL WHICH
COULD LEAD TO LOCALIZED FLASH FLOODING. THE STRONGEST STORMS COULD
ALSO PRODUCE WIND GUSTS TO NEAR 50 MPH.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
VERY LITTLE CHANGE IS EXPECTED IN THE WEATHER PATTERN THIS WEEKEND
THROUGH NEXT WEEK. ISOLATED TO SCATTERED THUNDERSTORMS WITH LOCALLY
HEAVY RAIN ARE POSSIBLE JUST ABOUT ANY DAY...WITH FLASH FLOODING
AGAIN THE MAIN THREAT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING.
Thunderstorm Wind, La Paz
- When
- August 5, 2:18 PM MST
- Where
- La Paz County, 10 mi SE of Parker
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $6,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 34.050, -114.167
Thunderstorms with heavy rain and damaging winds moved east across the northern portion of the county. Winds blew down 6 utility power poles.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in Massachusetts, August 5, 20056 injured · $213,000 · 53 kt wind · 15 events
- Flash Flood and Damaging Winds in Texas, August 5, 2005$381,000 · 55 kt wind · 6 events
- Hail and Damaging Winds in Mississippi, August 5, 2005$289,000 · 55 kt wind · 11 events
- Hail and Damaging Wind in Georgia, August 5, 2005$301,000 · 1 in hail · 4 events
- Hail and Damaging Winds in Alabama, August 5, 20052 injured · $100,000 · 1 in hail · 9 events
- Flooding in Ohio, August 5, 2005$250,000 · 4 events
- Hail and Damaging Wind in Alabama, August 5, 2005$120,000 · 52 kt wind · 2 events
- Damaging Wind in Alabama, August 5, 2005$110,000 · 50 kt wind · 1 event
- Hail and Damaging Winds in Mississippi, August 5, 2005$75,000 · 55 kt wind · 6 events
- Lightning Strike in Alabama, August 5, 2005$60,000 · 1 event
- Damaging Winds in Virginia, August 5, 2005$49,000 · 50 kt wind · 5 events
- Damaging Winds in Rhode Island, August 5, 2005$35,000 · 52 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5473561.